Indiana, 2002

Damaging Wind in Indiana, June 11, 2002

June 11, 2002 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 2:24 AM EST, 9 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 2:24 AM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 AM EST TUE JUN 11 2002

THE TROPICAL PLUME HAD SHIFTED EAST AND WAS ACROSS INDIANA AND
EASTERN IL. WEAK EMBEDDED SHORTWAVES IN THE RELATIVE LIGHT SOUTH AND
SOUTHWEST FLOW ALOFT HAVE BEEN TRIGGERING STORMS THE LAST COUPLE OF
DAYS...ESPECIALLY IN THIS PLUME DURING THE AFTERNOON AND EARLY
EVENING. THE ETA AND MESO ETA HAVE BEEN GENERATING TOO MUCH PCPN...
ESPECIALLY AT NIGHT. AVN APPEARS TO DO REASONABLY WELL...EXCEPT FOR
RESOLUTION OF INDIVIDUAL SMALL SHORTWAVES AND GENERATING TOO MUCH
PCPN AT NIGHT WITH THESE SYSTEMS THAT ARE AWAY FROM THE MORE
SIGNIFICANT SHORTWAVE TO THE WEST. THE 12Z RUN OF THE 22KM ETA WITH
KAIN FRITSCH PARAMETERIZATION AGAIN HAS DONE A GOOD JOB WITH
CONVECTIVE PCPN. EXPECT TSTMS TO DEVELOP AGAIN TODAY...ESPECIALLY
WITH DAYTIME HEATING. STORMS SHOULD FORM IN A RATHER UNORGANIZED
PATTERN AND BECOME MORE NUMEROUS DURING THE AFTERNOON. ONGOING
FORECAST WORDING OF LIKELY SHOULD HANDLE STORM CHANCES. WILL BUMP UP
TO CATEGORICAL WORDING TONIGHT AS SIGNIFICANT SHORTWAVE APPROACHES
FROM THE WEST. FOR WEDNESDAY AND THURS...FRONT SHOULD GRADUALLY PUSH
SOUTHEAST AS UPPER LOW APPROACHES THE GREAT LAKES. THE NGM APPEARS TO
BE ADVERTISING THE NORTHERN BIAS WITH THE SFC LOW TOO FAR NORTH. BOTH
AVN AND ETA INDICATE FROPA BASICALLY DURING THE DAY WEDNESDAY. AVN
POP NEAR CATEGORICAL OF 75 PERCENT AT LIMA AND APPEARS ON TRACK...SO
WILL RAISE POPS ESPECIALLY OVER SOUTHERN AREAS.

AS FOR TEMPERATURES...HAVE REJECTED THE NGM WITH THE APPARENT
NORTHERN BIAS AND TOO HIGH MOS TEMPS AT SBN DAY 2. MAV MOS APPEARS ON
TRACK AND AM PLANNING TO MAKE ADJUSTMENTS MAINLY FOR TIMING OF
CLOUD COVER AND PCPN.

LTST AVN NOW DEPICTING AT LEAST TWO SRN CANADA WAVES MOVING INTO THE
GRTLKS THIS WEEKEND. WL INTRO POPS ON SAT AND PLAY THE HIR POPS IN
THE GRIDS ON SAT. OTHERWISE FEW CHANGES.

.IWX...NONE.

SKIP/MURPHY

In the hours before

Special weather statement, Jun 11, 5:32 AM EST, 5 hours 58 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 AM EST TUE JUN 11 2002

WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS NORTHERN
INDIANA...NORTHWEST OHIO AND FAR SOUTHERN MICHIGAN TODAY AND
TONIGHT. THESE SYSTEMS WILL TRIGGER THUNDERSTORMS...BUT THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL
IS POSSIBLE DUE TO THE HIGH WATER CONTENT IN THE ATMOSPHERE.

A COOL FRONT WILL BRING A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Northern Indiana radar (KIWX), 51 km away, was scanning. The volume nearest the first event began at 16:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
June 11, 11:30 AM EST
Where
Marshall County, Plymouth
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
41.350, -86.317

Newspaper report of large tree limbs down on a home and a car. Slight damage to roof and gutter of home with roof and windshield damage to car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301170.